MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX VIDEO UPPER G.I.SCOPE EG-1690K

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX VIDEO UPPER G.I.SCOPE EG-1690K
Model Number EG-1690K
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: continued: health effect - clinical code : 3165 device embedded in tissue or plaque.Health effect - impact code : 2199 no health consequences or impact.Medical device problem code : 2907 detachment of device or device component.Component code : 525 tube.Type of investigation : 4118 type of investigation not yet determined.Investigation findings : 3233 results pending completion of investigation.Investigation conclusions : 11 conclusion not yet available.Pentax medical japan confirmed the following with the facility: no repairs are planned.The director confirmed that there are no plans to use the equipment in the future, so no repairs will be made.The sales representative informed that more than six years have passed since the last repair (february 2015) and that the repair period has expired.During the upper gastrointestinal transnasal endoscopy, an incident occurred, but the examination was completed using the same endoscope.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
Due to an emergency, an examination was conducted with eg-1690k that had not been used for a long time and had been stored in a warehouse, and the bending rubber fell out inside the patient's body.The bending rubber that had fallen off inside the patient's body could not be retrieved.After the examination, the doctor determined that there was no health hazard to the patient and no explanation was given to the patient.The hospital director also said that the event will not be reported to the administration.This event occurred at the time of during use.There was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 3165 device embedded in tissue or plaque.Health effect - impact code: 2199 no health consequences or impact.Medical device problem code: 2907 detachment of device or device component.Component code: 525 tube.Type of investigation: 10 testing of actual/suspected device, 4110 trend analysis, 3331 analysis of production records.Investigation findings: 135 degradation problem identified; 4248 usage problem identified.Investigation conclusions: 4307 cause traced to component failure.Correction information: b4: date of this report, d9: is this device available for evaluation?, g6: follow-up #: 1, h2: if follow-up, what type?, h3: device evaluated by manufacture and h6: adverse event problem.Additional information: d4: primary unique device identifier (udi), h4: device manufacture date and h11: evaluation summary.Evaluation summary: event that occurred is the rubber bands inside the body fall off.Based on the reported event, the pre-use inspections of endoscopes, which should have been conducted before use to emergency case, were not performed correctly.Therefore, it was determined that the worn out of the bending rubber of angulation part went unnoticed.Our sales staff informs the customer that it has been more than six years since the last repair (b)(6) 2015 and that the repair support period has expired.The hospital director confirmed that no repairs wil be carried out as he does not plan to use the unitin the future.There is no significant increase in repair complaints for this failure mode/hazard, and no increasing trend.The dhr review confirmed that the endoscope was manufactured at pentax medical miyagi on 05-apr-2010 under normal conditions.During the process inspections, image noise was detected, and rework involving the replacement of the ccd was performed.However, it was confirmed that the endoscope passed all required inspections and was released accordingly.The dates of approval for shipment and the actual date shipped were confirmed on 05-apr-2010.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
PENTAX VIDEO UPPER G.I.SCOPE EG-1690K
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key20553454
Report Number9610877-2024-00156
Device Sequence Number3250801
Product Code FDS
UDI-Device Identifier04961333146192
UDI-Public(01)04961333146192
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEG-1690K
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown